Alert archive / Indiana / Small Craft Advisories in 2021
Small Craft Advisory 15, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Mar 9, 2021, 3:08 AM EST. It took effect at Mar 9, 2021, 7:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2021, 3:08 AM EST (08:08 UTC)
- In effect from
- Mar 9, 2021, 7:00 PM EST
- Expired
- Mar 10, 2021, 10:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
170 WHUS73 KIWX 090808 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 308 AM EST Tue Mar 9 2021 LMZ043-046-091615- /O.NEW.KIWX.SC.Y.0015.210310T0000Z-210311T1200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 308 AM EST Tue Mar 9 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY... * WHAT...South wind 15 to 25 knots. Gusts up to 30 knots Wednesday and Wednesday night. Waves 1 to 3 feet building to 2 to 5 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 7 PM this evening to 7 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
973 WHUS73 KIWX 091512 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1012 AM EST Tue Mar 9 2021 LMZ043-046-092315- /O.CON.KIWX.SC.Y.0015.210310T0000Z-210311T1200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1012 AM EST Tue Mar 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY... * WHAT...South wind 15 to 25 knots. Gusts up to 30 knots Wednesday and Wednesday night. Waves 1 to 3 feet building to 2 to 5 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 7 PM this evening to 7 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
240 WHUS73 KIWX 091953 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 253 PM EST Tue Mar 9 2021 LMZ043-046-100400- /O.CON.KIWX.SC.Y.0015.210310T0000Z-210311T1200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 253 PM EST Tue Mar 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt expected. A few gusts to 35 kt gales may be possible late Wednesday. Waves 2 to 5 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 7 PM this evening to 7 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
348 WHUS73 KIWX 100315 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1015 PM EST Tue Mar 9 2021 LMZ043-046-101115- /O.CON.KIWX.SC.Y.0015.000000T0000Z-210311T1200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1015 PM EST Tue Mar 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...South winds 15 to 25 knots with gusts up to 30 knots expected. A few gusts to 35 knot gales may be possible late Wednesday. Waves 2 to 5 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 7 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
581 WHUS73 KIWX 100832 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 332 AM EST Wed Mar 10 2021 LMZ043-046-101645- /O.EXT.KIWX.SC.Y.0015.000000T0000Z-210310T1500Z/ /O.NEW.KIWX.GL.W.0002.210310T1500Z-210311T1200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 332 AM EST Wed Mar 10 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 AM EST THURSDAY... * WHAT...South wind 20 to 25 knots today and tonight. Gale force gusts up to 35 knots by late morning, then increasing to 40 knot gales through midnight tonight. Gale force gusts to 35 knots after midnight. Southwest winds 15 to 25 knots Thursday morning veering west 10 to 15 knots Thursday afternoon. Waves 2 to 5 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Gale Warning, from 10 AM this morning to 7 AM EST Thursday. For the Small Craft Advisory, until 10 AM EST this morning. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 9, 12:56 AM EST, 2 hours 12 minutes earlier.
Area forecast discussion, Mar 9, 12:56 AM EST, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 1256 AM EST Tue Mar 9 2021 .SYNOPSIS... Issued at 1240 AM EST Tue Mar 9 2021 Warm,dry, and breezy conditions are expected Tuesday with highs in the 60s. Expect increasing clouds Tuesday night as a cold front approaches the area. On Wednesday, there is a chance for rain showers, mainly along and north of US 24. Winds could gust to 35 to 40 mph at times during the afternoon. Otherwise, widespread rain becomes more likely Wednesday night into Thursday night. Highs will be in the upper 50s and low to mid 60s. There are additional low chances for rain and snow showers Friday and Saturday, with high temperatures falling back into the upper 30s and 40s. && .SHORT TERM...(This Evening through Wednesday) Issued at 228 PM EST Mon Mar 8 2021 Plenty of sunshine is allowing well mixed low levels, resulting in temperatures well in the 60s and some wind gusts in the 25 mph or so range. A weak disturbance was stirring up some mid clouds but these should quickly dissipate into the evening. Expecting a carbon copy of today in terms of temps and winds on Tuesday. Some models are giving some increased mid/high cloud cover once again. Bit skeptical on total sky cover being much more than 50% so some minor changes have been made. Clouds do look to become more of a factor on Weds as low level moisture begins to increase. Have left the mostly cloudy skies in for now. Increasing PWATs/Mixing ratios will be well underway into Weds afternoon, but lack of pronounced trigger suggests limited (if any) threat for some shower activity until the start of the long term period. With regards to afternoon dewpoints/humidity values, overall consensus was decent potential for mixing of much lower dewpoints that NBM and other models suggest. Have done some blending between current grids and RAP with HRRR most aggressive (dewpoints in the 20s in some areas). Last but not least, wind gusts of 25 to 30 mph even a bit higher in spots today) will likely occur again Tuesday afternoon with stronger gusts to 40 mph Wednesday afternoon. && .LONG TERM...(Wednesday Night through Monday) Issued at 228 PM EST Mon Mar 8 2021 Large cut off upper low will remain across the SW US, with a perturbed SW flow maintaining itself for several days. Impacts to our area remain greatest Thursday into Thursday night as baroclinic zone will approach and edge slowly SE. Some models are not overly impressed with QPF potential while others are much more aggressive. Blend of models lowered pops once again, but have held with previous forecast with high likely to cat pops Thursday into Thursday night. QPF did come up somewhat with overall rainfall now between 1 and 1.5 inches, with some areas possibly seeing a bit more. Some hydro concerns could occur (action to minor flood stage on rivers and ponding of water in low areas). I do have some concerns with those models showing less QPF as best dynamics will be well removed from the area and could limit overall QPF/precip coverage. Have continued to keep any mention of thunder out as best chances seem to remain west of us Weds night and south into Thurs. EC more aggressive on pushing front south of the area Friday into the weekend with GFS remaining a bit further north. Given the proximity of the front and impacts of each wave in question on the position have left in slgt chc to chc pops across the south into Sunday. The main upper low will finally begin moving east and then get a huge nudge north as strong ridge over the SE states refused to budge. This may send a swath of rainfall to the area late in the period, bit a lt of the dynamics will be shifting west so not sure what if any impacts it will have here. Plenty of time to watch evolution of this feature. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday Night) Issued at 1240 AM EST Tue Mar 9 2021 VFR conditions to persist for yet another TAF cycle. A weak cold front extending from Chicago through Detroit will sink a little further southward tonight and stall out before lifting northward as a warm front later today into Wednesday. Light and somewhat variable winds this morning will strengthen out of the south- southwest through the afternoon, with gusts up to around 20kts expected at both terminals. Mainly scattered to broken mid and high level clouds to contend with through the TAF period. LLWS of around 45kts is expected at KSBN as well around 3z as the LLJ ahead of the approaching stronger cold front strengthens. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...MCD SHORT TERM...Fisher LONG TERM...Fisher AVIATION...MCD Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Mar 8, 4:04 PM EST, 11 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 404 PM EST Mon Mar 8 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-092115- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 404 PM EST Mon Mar 8 2021 /304 PM CST Mon Mar 8 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Southwest wind gusts to 40 mph are possible Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-092115- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 404 PM EST Mon Mar 8 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Conditions hazardous to small craft are possible Wednesday.
Nearby
Small Craft Advisories in Indiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.